Chaotic mappings on S1 periods one, two, three imply chaos on S1

  • H. -W. Siegberg
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 878)


Periodic Point Transition Scheme Homology Class Topological Entropy Topological Degree 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    L. BLOCK: Periodic points of continuous mappings of the circle, Trans. AMS 260 (1980), 555–562MathSciNetCrossRefGoogle Scholar
  2. [2]
    L. BLOCK, J. GUCKENHEIMER, M. MISIUREWICZ, L-S. YOUNG: Periodic points and topological entropy of one dimensional maps, in ‘Global Theory of Dynamical Systems’ Springer Lecture Notes in Mathematics, vol 819 (1980), 18–34MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    R. BOWEN, J. FRANKS: The periodic points of maps of the disk and the interval, Topology 15 (1976), 337–342MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    C. BOWSZYC: Fixed point theorems for the pairs of spaces, Bull. Acad. Polon. Sci. 16 (1968), 845–850MathSciNetzbMATHGoogle Scholar
  5. [5]
    R.F. BROWN: The Lefschetz Fixed Point Theorem, Scott, Foresman and Comp. Glenview, Illinois (1971)zbMATHGoogle Scholar
  6. [6]
    M. GREENBERG: Lectures on Algebraic Topology, New York, Benjamin, (1967)zbMATHGoogle Scholar
  7. [7]
    J. GUCKENHEIMER: Bifurcations of maps of the interval, Inventiones Math. 39 (1977), 165–178MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    T-Y. LI, J.A. YORKE: Period three implies chaos, Amer. Math. Monthly 82 (1975), 985–992MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    A. MANNING: Topological entropy and the first homology group, in ‘Dynamical Systems-Warwick 1974’ Springer Lecture Notes in Mathematics, vol 468 (1975), 185–190MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    F.R. MAROTTO: Snap-back repellers imply chaos in Rn, J. Math. Anal. and Appl. 63 (1978), 199–223MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    R.M. MAY: Biological populations with nonoverlapping generations: stable points, stable cycles, and chaos, Science 186 (1974), 645–647CrossRefGoogle Scholar
  12. [12]
    A.N. ŠARKOVSKII: Coexistence of cycles of a continuous map of a line into itself, Ukr. Mat. Z. 16 (1964), 61–71Google Scholar
  13. [13]
    P. ŠTEFAN: A theorem of Sarkovskii on the existence of periodic orbits of continuous endomorphisms of the real line, Comm. Math. Phys. 54 (1977), 237–248MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1981

Authors and Affiliations

  • H. -W. Siegberg
    • 1
  1. 1.Forschungsschwerpunkt "Dynamische Systeme" Fachbereich MathematikUniversität BremenBremen 33

Personalised recommendations